MAUDE Adverse Event Report: KARL STORZ SE & CO. KG HOPKINS TELESCOPE 30°, 2.4 MM, 10 CM; RIGID OPTICAL ARTHROSCOPE, REUSABLE

KARL STORZ SE & CO. KG HOPKINS TELESCOPE 30°, 2.4 MM, 10 CM; RIGID OPTICAL ARTHROSCOPE, REUSABLE
Model Number 28300BA
Medical Device Problem Code Optical Problem (3001)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 08/20/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The affected device has been requested for investigation by the manufacturer.The device was not yet returned for investigation.The event is filed under internal karl storz complaint id: (b)(4).
 
Event or Problem Description
It was reported that the scope was cloudy when used for ankle arthroscopy.Surgeon was unable to fulfill procedure plan due to poor vision.Cloudiness not visible to the eye.There was no other scope available for completion of procedure.
 
Additional Manufacturer Narrative
The affected telescopes have been repaired by a third party, with the ks serial numbers removed - hence traceability is affected.The event is filed under internal karl storz complaint id: (b)(4).
 
Additional Manufacturer Narrative
Complaint relates to an optic of the article 28300ba with severe image impairments and extreme dirt particles in the rod lens system.During inspection of the returned article the following was found: - third-party labelling 376m / not a karl storz serial number.- workpiece marking off-center.- mechanical damage to the distal end / chemical attack and leakage at the distal soldered seam.- dirt particles in the system due to leaks.- connection between shaft and body repaired by third party.The optics show severe chemical damage to the distal soldered seam and a broken rod lens.During the examination, a repair by a non-authorised karl storz repair centre was detected.The repair was carried out improperly and does not meet the karl storz quality standard.The optics were opened, which can be clearly seen.The serial number on the sheath was not applied by karl storz and does not correspond to the ks serial number sequence.Therefore, a product history for the item cannot be retrieved.The improper repair led to further damage (leakage of rod lens system).A production error can be ruled out due to the existing third-party repair damage.The event is filed under internal karl storz complaint id: (b)(4).
 
Event or Problem Description
Cross reference mdr: 9610617-2024-00376.

Brand Name
HOPKINS TELESCOPE 30°, 2.4 MM, 10 CM
Common Device Name
RIGID OPTICAL ARTHROSCOPE, REUSABLE
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr,-kark - storz-strasse 34
tuttlingen, 78532
GM  78532
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr,-kark - storz-strasse 34
tuttlingen, 78532
GM   78532
Manufacturer Contact
anja fair
2151 e grand ave
el segundo 
MDR Report Key20149990
Report Number9610617-2024-00307
Device Sequence Number12861191
Product Code HRX
UDI-Device Identifier04048551111628
UDI-Public04048551111628
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K943052
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Y
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number28300BA
Device Catalogue Number28300BA
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/23/2024
Supplement Date Received by Manufacturer09/06/2024
10/01/2024
Initial Report FDA Received Date09/05/2024
Supplement Report FDA Received Date09/16/2024
10/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown